Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 124, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 22, 2001, 5:07 AM EST for Wabash County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2001, 5:07 AM EST (10:07 UTC)
- Expired
- Aug 22, 2001, 5:40 AM EST
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 58 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 5:14 AM EST | Hail 0.88 | North Manchester, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434 WUUS53 KIWX 221007 SVRFWA INC169-221040- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 AM EST WED AUG 22 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WABASH COUNTY IN INDIANA * UNTIL 540 AM EST * AT 507 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF NORTH MANCHESTER...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... NORTH MANCHESTER LAKETON SERVIA DIME SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:00 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 22, 2:00 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 200 AM EST WED AUG 22 2001 KIWX RADAR STILL SHOWING A FEW SHRA LINGERING OVER THE CWA THIS MORNING. SFC ANALYSIS HAS FRONTAL WAVE CENTERED OVER NORTHEAST CORNER OF NEB WITH WARM FRONT EXTENDING ACROSS IA THEN BENDING SE THRU CENTRAL IL. CURRENT COMPLEX OF STORMS FOUND OVER SE CORNER OF MN. PROFILER DATA INDICATES THIS TO BE JUST AHEAD OF LLJ. MODELS OFFER DIFFERING SOLUTIONS ON TIMING AND PLACEMENT OF FRONTAL BOUNDARY AND ASSOCIATED PRECIP SO WILL ATTEMPT TO HAVE FCST REPRESENT BLEND OF THESE DIFFERENCES. BOTH ETA AND AVN SIMILAR IN BRINGING FIRST COMPLEX ACROSS MI BETWEEN 12Z AND 18Z TODAY. THICKNESS PROGS FAVORS ETA SOLN THAT BRINGS MAX LIFT AND PRECIP A LITTLE FARTHER SOUTH. HAD INTENDED TO GO WITH LIKELY POPS IN THE NORTH BUT LOOKING AT LATEST KIWX RADAR...REDEVELOPMENT IN NW CWA MAY END UP WITH CAT POPS. WILL ALSO GO WITH MENTION OF STRONG STORMS AND HEAVY RAIN. AFTER THIS COMPLEX PASSES THIS AFTERNOON SFC WAVE WILL PUSH EAST OF THE AREA AND LEAVE BEHIND AN EAST/WEST FRONTAL BOUNDARY SOMEWHERE ACROSS MIDDLE TO SOUTHERN CWA. QUESTION IS HOW MUCH SS WILL OCCUR TODAY AND RESULTING INSTABILITY ALONG FRONT. RIGHT NOW APPEARS WILL GET LI OF -4 TO -6 AND CAPES AROUND 2000 J/KG IN SOUTHERN COUNTIES BY LATE THIS AFTERNOON. WILL SHIFT LIKELY POPS TO THE SOUTH TONIGHT WITH MENTION OF STRONG STORMS. FRONT TO PUSH JUST SOUTH OF THE AREA ON THU. MAY BREAK OFF A SOUTHERN TIER OF COUNTIES TO INCLUDE A SMALL CHANCE FOR THE MORNING THEN DRY FCST TILL SAT. GUIDANCE FAIRLY CLOSE AND REASONABLY ALL PERIODS EXPECT FIRST WHERE BLEND WILL BE USED. .IWX...NONE. JAL
In the hours before
Local storm report, Aug 22, 2:58 AM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
258 AM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0241 AM SOUTH BEND IN 1.75 INCH HAIL
08/22/01 ST.JOSEPH REPORTED BY STORM
SPOTTER.Local storm report, Aug 22, 5:06 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 AM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 AM WABASH IN .75 INCH HAIL
08/22/01 WABASH REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:31 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 39 min |
| Aug 22, 4:00 AM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 50 min |
| Aug 22, 3:12 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 28 min |
| Aug 22, 4:51 PM EST | Severe Thunderstorm Warning | IWX | Allen | 59 min |
| Aug 22, 4:54 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 36 min |
| Aug 22, 5:15 PM EST | Tornado Warning | IWX | Allen | 55 min |
| Aug 22, 6:01 PM EST | Severe Thunderstorm Warning | IWX | Marshall | 29 min |
| Aug 22, 6:13 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 27 min |
| Aug 22, 6:40 PM EST | Severe Thunderstorm Warning | IWX | Allen, Whitley | 60 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.